North Carolina, 2009High Wind in North Carolina, January 7, 2009
January 7, 2009 · NWS AKQ · 4 events in 4 counties and zones
Very strong winds behind a cold front produced wind damage across portions of northeast North Carolina.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds behind a cold front produced wind damage across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 7, 3:03 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 7, 3:03 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EST WED JAN 7 2009
.SYNOPSIS...
A STRONG COLD FRONT CROSSES THE AREA THIS EVENING. HIGH PRESSURE
BUILDS BACK OVER THE REGION THURSDAY THROUGH FRIDAY. THE NEXT COLD
FRONT PUSHES TO THE EAST COAST BY LATE SATURDAY. HIGH PRESSURE
RETURNS ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
JUST ANOTHER ORDINARY DAY...NOT. ITS CERTAINLY BEEN ONE OF THE MR
INTERESTING WX DAYS ARND HERE IN QUITE A WHL. WRMG SSW LLVL WNDS
PREVAILING ACRS BULK OF FA ATTM...FINALLY ERODING LLVL WDG
INLAND...AND BOOSTING TEMPS BACK UP INTO THE 60S IN THE SE (WHR
RDGS REACHED ERYR TDA B4 STRNG LO TOPPED CNVTN OCCURRED).
SFC CDFNT ABT TO ENTER FAR WRN SXNS OF FA...AND WL BE REACHING THE
CST THIS EVE. SW WNDS GSTY AT TIMES ATTM...RMNG SO THIS EVE...WHL
SWITCHING TO MR WLY DRCTN POST FNTL PASSAGE. CONCERNED ABT PD OF
GSTS TO ARND 40 MPH...NOTED HSP RECENT GST TO 46 MPH...RDU 44 MPH.
PRTL CLRG NOW OCCURRING ACRS CNTRL AND WRN SXNS OF FA...WHL MSTR
AXIS SHIFTS TO THE CST. CONTG W/ CHC SHRAS FOR THE (ERY) EVE MOST
PLCS. AFT MILD START TO THE EVE...RDGS BEGIN TO FALL AFT FNTL
PASSAGE. HWVR...LO TEMPS ARE XPCTD TO STAY ABV FRZG MOST PLCS
(XCPTN BEING FOR NW SXNS OF FA WELL WNW OF RIC) AS BLYR RMNS
MIXED.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
MID/UPR LVL TROUGH CRSS THE RGN THU. MDLS SUGG ENHANCED MSTR CRSG
THE MTNS AND ACRS XTRM SRN VA AND NC FM MID MRNG THROUGH ERY AFTN
HRS. CONTD DRYING OF LLVLS SHOULD PREVENT (ANY) PCPN (REACHING
GRND)...WL GO W/ PSNY AS AVG CLD CVR MOST PLCS. SFC HI PRES
ARRIVES THU NGT/ERY FRI...THEN SHIFTS OFFSHR FRI NGT. COLDER AND
DRY THU NGT...AND LLVL FLO WL BE SLO TO SWING TO THE S FRI
AFTN...LMTG ANY WRMUP. NEXT SYS TAKES SHAPE INVOF MIDWEST FRI...AND
IS QUIK TO TRACK E FRI NGT THROUGH SAT. SFC LO PRES TO PASS N OF
FA ON SAT...LEADING TO TRAILING CDFNT CRSG THE FA SAT AFTN/EVE. HV
RAISED POPS TO CHC ALL AREAS FOR SAT AFTN.
LO TEMPS THU NGT DN IN THE 20S/L30S...HI TEMPS FRI LRGLY IN THE
L/M40S. AFT QUIK TEMP DROP FRI EVE...RDGS LIKELY TO LVL OFF FOR
THE REST OF THE NGT. SAT WL HV HI TEMPS FM THE U40S NW TO ARND 60
SE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE FRONT PUSHES OFF THE COAST BY MIDNIGHT SAT NIGHT AS HIGH PRES
BUILDS BACK IN FROM THE W. THE HIGH WILL REMAIN IN CONTROL OF THE WX
THRU MON. A WEAK TROF WILL THEN MOVE THROUGH THE REGION FROM THE NW.
MOISTURE IS LACKING WITH THIS SHALLOW FEATURE...AND THUS WILL FCST
ONLY A SLIGHT CHANCE (20%) OF RAIN WITH THE TROF PASSAGE TUE-WED.
HIGH TEMPS WILL GENERALLY BE IN THE LWR 40S TO NEAR 50 SUN THRU
TUE...AND LOW TEMPS WILL BE IN THE LWR 20S TO MID 30S. MUCH COLDER
AIR IS THEN PROGGED TO ARRIVE FOR THE MID TO LATE PART OF NEXT WEEK
(PERHAPS THE COLDEST AIR OF THE SEASON).
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS TRIPLE PT MOVED THRU THE AREA CONDITIONS RANGED FROM LIFR/IFR
AT SBY/RIC DUE TO VIS AS REMAINING SITES BOUNCED BETWEEN IFR/MVFR
WITH LOWER CIGS AND SHWRS...ALL HAD GUSTY WINDS. COLD FRONT
PUSHING THRU CNTRL/SE VA ATTM WITH CLRING BEHIND IT. RIC VFR THIS
AFTN AS SBY CAN XPCT TEMPO LIFR/IFR CIGS INTO THE EVE HRS.
PHF/ORF/ECG REMAIN IN RAIN SHIELD FOR THE NEXT FEW HRS AND WILL
BOUNCE BETWEEN MVR/VFR. BY LATE EVE THE COLD FRONT WILL PUSH OFF
SHORE AND VFR LATER TONIGHT INTO THURS. BREEZY CONDITIONS EXPECTED
ALL SITES OVERNIGHT AND ERLY THURS. HI PRES AND VFR CONDS FOR FRI
INTO ERLY SAT. ANOTHER FRNT MOVES ACRS THE REGION LATER SAT AND
SAT EVENG...POSSIBLY BRINGING SOME LWR CIGS/VSBYS DUE TO SHRAS.
&&
.MARINE...
STRONG SW WINDS WILL CONTINUE TONIGHT UNDER A TIGHT PRES GRADIENT.
GALE WARNINGS ARE IN EFFECT FOR ALL WATERS. GUSTS TO AROUND 35 KT
ARE LIKELY OVER THE BAY...AND TO AROUND 40 KT OVER THE COASTAL
WATERS. IN ADDITION...HAZARDOUS SHORT PERIOD SEAS OF UP TO 9 FT ARE
ALREADY BEING OBSERVED AT BUOY 44009...WITH GENERALLY 6 TO 8 FT SEAS
OCCURRING S OF THERE.
WINDS WILL START TO DIMINISH THU MORNING AS LOW PRES DEPARTS TO
THE NE...AND AS HIGH PRES BUILDS IN FROM THE W. THE HIGH/RIDGE
AXIS MOVES OVERHEAD OF THE WATERS ON FRI WITH A BRIEF RETURN OF
TRANQUIL BOATING CONDITIONS. AN AREA OF LOW PRES THEN MOVES THRU
THE MID-ATLANTIC REGION SAT THRU EARLY SUN...WITH SCA HEADLINES
EXPECTED. HIGH PRES THEN RETURNS BY SUN THRU EARLY NEXT WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ632-633-656-658.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR ANZ630-631.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR ANZ650-652-654.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...JRL
AVIATION...CY
MARINE...JRLHazardous weather outlook, Jan 7, 3:53 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EST WED JAN 7 2009
ANZ650-652-654-082100-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
353 PM EST WED JAN 7 2009
...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-082100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
353 PM EST WED JAN 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS MAY GUST TO BETWEEN 35 AND 40 MPH THIS AFTERNOON THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632-633-656-658-082100-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
353 PM EST WED JAN 7 2009
...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-082100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
353 PM EST WED JAN 7 2009
...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEWITSKY
In the hours before
Local storm report, Jan 7, 1:10 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
110 PM EST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG 1 W PASQUOTANK 36.27N 76.36W
01/07/2009 PASQUOTANK NC EMERGENCY MNGR
TREE ON ROAD
1105 AM TSTM WND DMG 1 N SNOWDEN 36.47N 76.11W
01/07/2009 CURRITUCK NC LAW ENFORCEMENT
TREE OVER ROAD
1107 AM TSTM WND DMG ELIZABETH CITY 36.30N 76.22W
01/07/2009 PASQUOTANK NC EMERGENCY MNGR
POWER LINE DOWN ON ROAD
1108 AM TSTM WND DMG CAMDEN 36.33N 76.17W
01/07/2009 CAMDEN NC EMERGENCY MNGR
TREE OVER THE ROAD
&&
JABLocal storm report, Jan 7, 2:31 PM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM TSTM WND DMG HAMPTON 37.05N 76.29W
01/07/2009 CITY OF HAMPTON VA EMERGENCY MNGR
TREES DOWN 132 CYNTHIA DRIVE AND 103 WYTHE CRESCENT
&&
RCURRYSpecial weather statement, Jan 7, 5:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EST WED JAN 7 2009
NCZ012-VAZ065-079>081-087>089-092-072345-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON
NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
549 PM EST WED JAN 7 2009
...A LINE OF STRONG THUNDERSTORMS WERE MOVING QUICKLY THROUGH SOUTH
CENTRAL VIRGINIA...
AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS EXTENDING FROM 7
MILES NORTH OF MCKENNEY TO 12 MILES SOUTHWEST OF BRODNAX. MOVEMENT
WAS TO THE EAST AROUND 55 MPH. THESE SHOWERS AND THUNDERSTORMS WILL
BE NEAR PETERSBURG AROUND 600 PM EST...RICHARD BLAND COLLEGE AROUND
605 PM EST...PRINCE GEORGE AROUND 610 PM EST...GARYSVILLE AROUND 615
PM EST...AND CLARESVILLE AROUND 620 PM EST.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HURLEY
Special weather statement, Jan 7, 6:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
639 PM EST WED JAN 7 2009
NCZ013>017-030>032-VAZ091>098-080045-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-ISLE
OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK
NC-PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-YORK VA-
639 PM EST WED JAN 7 2009
...STRONG LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO INTERIOR
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 639 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COURTLAND TO 9 MILES SOUTHWEST OF
WINDSOR NORTH CAROLINA...OR FROM COURTLAND TO WILLIAMSTON...MOVING
NORTHEAST AT 50 MPH. LOCATIONS THAT MAY BE AFFECTED BY STRONG STORMS
INCLUDE...
BERLIN AROUND 645 PM EST...
WHITES CROSSROADS AROUND 650 PM EST...
ZUNI AROUND 655 PM EST...
WHITLEY AROUND 700 PM EST...
ISLE OF WIGHT COURTHOUSE AROUND 705 PM EST...
TYNER AROUND 710 PM EST...
WIND GUSTS TO 50 MPH...SMALL HAIL...LIGHTNING AND HEAVY RAINFALL
ARE EXPECTED WITH THESE STORMS. STRONG WINDS FROM THESE STORMS MAY
TOSS AROUND LOSS OBJECTS AND CAUSE SCATTERED POWER OUTAGES DUE TO
DOWNED LIMBS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
FOSTER
Special weather statement, Jan 7, 6:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
646 PM EST WED JAN 7 2009
VAZ072-073-077-078-081>086-088>094-080030-
CHARLES CITY VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND
QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW
KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHUMBERLAND VA-PRINCE GEORGE
VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
646 PM EST WED JAN 7 2009
...LINE OF SHOWERS AND EMBEDDED THUNDERSTORM PRODUCING STRONG WIND
GUSTS WAS MOVING INTO EASTERN VIRGINIA...
AT 646 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES NORTHWEST OF TOANO TO 10 MILES
SOUTHWEST OF WAKEFIELD. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS
THAT WILL BE AFFECTED BY THESE SHOWERS AND STORMS INCLUDE...SALUDA
AROUND 700 PM EST...CHRISTCHURCH AROUND 705 PM EST...WEEMS AROUND
710 PM EST...BYRDTON AROUND 715 PM EST...AND WINDMILL POINT AROUND
720 PM EST.
WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL ARE
EXPECTED WITH THESE CELLS. STRONG WINDS FROM THESE STORMS MAY TOSS
AROUND LOSS OBJECTS AND CAUSE SCATTERED POWER OUTAGES DUE TO DOWNED
LIMBS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HURLEY
High Wind, Chowan
- When
- January 7, 7:00 PM EST
- Where
- Chowan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.127, -76.602 (the zone’s center; the record gives no point)
Numerous trees were downed near Edenton.
High Wind, Gates
- When
- January 7, 7:00 PM EST
- Where
- Gates forecast zone
- Measured
- 72 kt (83 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.445, -76.700 (the zone’s center; the record gives no point)
Numerous trees were downed between Corapeake and Savage. Spotter reported two peak wind gusts between 700 pm and 730 pm of 83 mph and 81 mph.
High Wind, Hertford
- When
- January 7, 8:15 PM EST
- Where
- Hertford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.359, -76.981 (the zone’s center; the record gives no point)
Newport North Carolina Weather Office received a report from a fire official that numerous trees were downed in Hertford county.
High Wind, Bertie
- When
- January 7, 8:15 PM EST
- Where
- Bertie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.066, -76.967 (the zone’s center; the record gives no point)
Spotter reported power lines down as well as damage to a roof off of Highway 45 south of Colerain.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, January 7 to 10, 2009$72 million · 15 events
- Debris Flow and Avalanche in Washington, January 7 to 11, 2009$13 million · 7 events
- Damaging Winds and High Wind in North Carolina, January 7 to 8, 2009$464,000 · 55 kt wind · 50 events
- High Wind in Colorado, January 7, 20093 injured · $1.0 million · 93 kt wind · 5 events
- Strong Wind in Georgia, January 7, 20092 injured · $284,000 · 12 events
- Strong Wind in South Carolina, January 7, 2009$320,000 · 18 events
- Debris Flow in North Carolina, January 7, 20092 injured · $200,000 · 1 event
- Damaging Winds in North Carolina, January 7, 2009$80,000 · 68 kt wind · 21 events
- High Wind in South Carolina, January 7, 2009$100,000 · 50 kt wind · 6 events
- High Wind in North Carolina, January 7, 2009$100,000 · 50 kt wind · 5 events
- Winter Storm in Vermont, January 7 to 8, 2009$65,000 · 7 events
- Strong Wind in Georgia, January 7, 2009$70,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151014, 151015, 151016, 151017.